Georgia, 2005

Flash Flood in Georgia, June 1, 2005

June 1, 2005 · NWS FFC · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 1, 1:32 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 1, 1:32 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT WED JUN 1 2005

.SHORT TERM...
IT SEEMS LIKE WE HAVE A LITTLE BIT OF EVERYTHING GOING OVER
FORECAST AREA THIS AFTERNOON.  WEDGE PATTERN PRODUCING EAST WINDS
OVER NORTH GEORGIA WILL KEEP COOL STABLE AIRMASS OVER AREAS NORTH
OF AN ATLANTA TO ATHENS LINE OVERNIGHT.  THE SURFACE FRONT THAT
HAS WREAKED HAVOC SINCE LAST WEEKEND HAS LIFTED NORTHWARD AND IS
LOCATED BETWEEN ATLANTA AN MACON.  SOUTH OF THE FRONT...A WARM...
MOIST...TROPICAL AIRMASS IS IN PLACE WITH STRONG LOW LEVEL SHEAR
...0-1KM SRH IS NEAR 150...HAVE RECEIVED SEVERAL REPORTS OF
FUNNEL CLOUDS SOUTH OF MACON AREA. CONVECTION OVER NORTHERN GULF
MAKING A LITTLE PROGRESS NORTHWARD AND HAVE A TORNADO WATCH IN
EFFECT UNTIL 8 PM OVER SOUTHEASTERN PORTIONS OF FORECAST AREA.
CONVECTION...ALTHOUGH ISOLATED AT THIS TIME IS MOVING INTO MORE
UNSTABLE AIRMASS AND CANNOT RULE OUT AN ISOLATED SEVERE
THUNDERSTORM OR TORNADO.

SEVERAL IMPULSES WILL EJECT FROM UPPER LOW OVER WESTERN ALABAMA
...SPREADING MAINLY LIGHT TO MODERATE RAIN OVER FORECAST AREA
THROUGH TOMORROW AFTERNOON...BUT WITH WARM MOIST AIRMASS IN PLACE
CANNOT RULE OUT AN ISOLATED THUNDERSTORM.  BY FRIDAY SURFACE LOW
AND FRONT LIFTS NORTH OF AREA...BUT UPPER LEVEL SHORT WAVE...WHILE
WEAKENING WILL CONTINUE TO IMPACT FORECAST AREA AND WILL CONTINUE
CHANCE POPS DURING THE DAY.

.LONG TERM...
ZONAL FLOW SETS UP OVER SOUTHEAST OVER THE WEEKEND...WITH SEVERAL
FAST MOVING SHORT WAVES AFFECTING FORECAST AREA THROUGH EARLY PART
OF NEXT WEEK.  UNSETTLED WEATHER PATTERN WILL CONTINUE WITH CHANCES
OF SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         59  74  62  78 /  70  60  30  30
ATHENS          60  74  63  78 /  80  60  50  30
GAINESVILLE     57  69  60  74 /  90  60  50  40
ROME            61  76  63  82 /  70  60  30  30
COLUMBUS        67  83  67  85 /  50  60  30  30
MACON           66  83  66  85 /  70  60  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

12

In the hours before

Special weather statement, Jun 1, 1:11 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED JUN 1 2005

GAZ094-095-011845-

211 PM EDT WED JUN 1 2005

...SIGNIFICANT WEATHER ALERT FOR POSSIBLE FUNNEL CLOUDS IN WESTERN
HOUSTON AND EASTERN PEACH COUNTIES UNTIL 245 PM EDT...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH SOME LOW LEVEL ROTATION NEAR PERRY...MOVING NORTH
AT 25 MPH. THIS STORM WILL TRACK VERY NEAR OR JUST EAST OF
INTERSTATE 75 BETWEEN PERRY AND WARNER ROBINS.

TORNADO WATCH NUMBER 372 REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA
WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 1, 1:18 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT WED JUN 1 2005

GAZ083-011845-
218 PM EDT WED JUN 1 2005

...SIGNIFICANT WEATHER ALERT FOR POSSIBLE FUNNEL CLOUDS IN TWIGGS
COUNTY UNTIL 245 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH LOW LEVEL ROTATION 8 MILES SOUTH OF FITZPATRICK
...MOVING NORTH AT 20 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. CONTINUE TO MONITOR NOAA
WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 1, 1:31 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT WED JUN 1 2005

GAZ113-011900-
231 PM EDT WED JUN 1 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH WINDS
AND POSSIBLE FUNNEL CLOUDS IN TOOMBS COUNTY UNTIL 300 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SOME LOW LEVEL ROTATION OVER CEDAR
CROSSING...MOVING NORTH AT 20 MPH.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

IF YOU SEE WIND DAMAGE...LARGE HAIL...A FUNNEL CLOUD OR TORNADO...
WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
Special weather statement, Jun 1, 2:05 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT WED JUN 1 2005

GAZ084-097-011930-

305 PM EDT WED JUN 1 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS
IN LAURENS AND WILKINSON COUNTIES UNTIL 330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTROSE...MOVING NORTH AT 25 MPH.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 1, 2:50 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT WED JUN 1 2005

GAZ082-095-105>108-020000-
BIBB-CRISP-DOOLY-HOUSTON-PULASKI-WILCOX-
350 PM EDT WED JUN 1 2005

...TORNADO WATCH NUMBER 372 HAS BEEN CANCELLED...

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
BIBB...CRISP...DOOLY...HOUSTON...PULASKI AND WILCOX.

GAZ083>086-096>098-109>113-020000-
BLECKLEY-DODGE-EMANUEL-JOHNSON-LAURENS-MONTGOMERY-TELFAIR-TOOMBS-
TREUTLEN-TWIGGS-WHEELER-WILKINSON-
350 PM EDT WED JUN 1 2005

...TORNADO WATCH NUMBER 372 REMAINS IN EFFECT...

THE TORNADO WATCH CONTINUES FOR THE FOLLOWING COUNTIES...BLECKLEY...
DODGE...EMANUEL...JOHNSON...LAURENS...MONTGOMERY...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WHEELER AND WILKINSON COUNTIES.
Special weather statement, Jun 1, 2:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT WED JUN 1 2005

GAZ074-012030-
356 PM EDT WED JUN 1 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH WINDS
AND POSSIBLE FUNNEL CLOUDS IN WASHINGTON COUNTY UNTIL 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH SOME LOW LEVEL ROTATION NEAR OCONEE...MOVING NORTH
AT 20 MPH. THIS STORM WILL AFFECT OCONEE AND SANDERSVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

IF YOU SEE WIND DAMAGE...LARGE HAIL...A FUNNEL CLOUD OR TORNADO...
WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

The radar

The Atlanta radar (KFFC), 61 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Upson

When
June 1, 4:00 PM EST to 10:00 PM EST
Where
Upson County, Countywide
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.850, -84.333

The Upson County Emergency Management Director reported that many streams and creeks in the county were running at or above bank full and several dams on small lakes and ponds had either breached the spillway or were threatening to do so. Several rural roads were covered with water from stream and creek flooding. Several homes, mainly in the western part of the county, sustained minor flooding, largely a part of poor drainage. Several inches of rain had fallen during the evening.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458100.